Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 22, NWS Topeka, KS

May 1, 2017Marshall County, Kansas

NWS Topeka, KS issued this river flood warning at May 1, 2017, 3:51 AM CDT for Marshall County, Kansas. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
May 1, 2017, 3:51 AM CDT (08:51 UTC)
Expired
May 2, 2017, 5:09 AM CDT
In force
25 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Marshall County, KS

The radar

The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River at Blue Rapids (BLRK1). The gauge peaked at 26.75 ft at May 1, 2017, 11:00 AM CDT.

actionminormoderate2030405005/0105/0205/03
Action stage
21 ft
Minor stage
26 ft
Moderate stage
52 ft
Major stage
68 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06884700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

256 
WGUS43 KTOP 010851
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Topeka KS
351 AM CDT Mon May 1 2017

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-011651-
/O.NEW.KTOP.FL.W.0022.170501T0852Z-170502T0331Z/
/BLRK1.1.ER.170501T0852Z.170501T1200Z.170501T1531Z.NO/
351 AM CDT Mon May 1 2017

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Big Blue River near Blue Rapids.
* until this evening.
* At  3:15 AM Monday the stage was 25.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 27.0 feet by this morning.The river will 
  fall below flood stage by late this morning.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$
4 follow-up statements
002 
WGUS83 KTOP 011417
FLSTOP
Flood Statement 
National Weather Service Topeka KS
917 AM CDT Mon May 1 2017

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Black Vermillion River at Frankfort affecting Marshall County
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Pottawatomie Creek at Lane affecting Franklin County
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-012217-
/O.EXT.KTOP.FL.W.0022.000000T0000Z-170502T1012Z/
/BLRK1.1.ER.170501T0853Z.170501T1800Z.170501T2212Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until late tonight.
* At  8:15 AM Monday the stage was 26.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently cresting near 26.7 feet. 
  The river will fall below flood stage late this 
  afternoon.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-012217-
/O.EXT.KTOP.FL.W.0019.000000T0000Z-170502T0932Z/
/FKFK1.1.ER.170501T0502Z.170501T1330Z.170501T2132Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Black Vermillion River at Frankfort.
* until late tonight.
* At  8:30 AM Monday the stage was 20.8 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently cresting near 20.8 feet and is expected
  to fall below flood stage by late this afternoon.
* Impact...At 19.0 feet...Minor flooding of lowland areas occurs along
  the river from Vermillion to the mouth of the Black Vermillion 
  River.

&&

LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657




$$

KSC059-139-011857-
/O.EXT.KTOP.FL.W.0018.000000T0000Z-170501T1857Z/
/QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0057Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until this afternoon.
* At  5:12 PM Sunday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  yesterday evening.
* Impact...At 17.0 feet...Lowland areas along the river flood.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC059-012217-
/O.EXT.KTOP.FL.W.0020.000000T0000Z-170502T1200Z/
/LNEK1.1.ER.170501T1020Z.170501T1300Z.170501T1800Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Pottawatomie Creek at Lane.
* until Tuesday morning.
* At  8:30 AM Monday the stage was 23.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is currently cresting near 23.0 feet and is expected to fall below flood
  stage this afternoon.
* Impact...At 23.0 feet...Minor low land flooding begins along the 
  creek.

&&

LAT...LON 3844 9512 3850 9500 3848 9494 3844 9504 3841 9507




$$

KSC003-059-012217-
/O.EXT.KTOP.FL.W.0017.000000T0000Z-170502T0407Z/
/SIPK1.2.ER.170430T0952Z.170430T2331Z.170501T1607Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until this evening.
* At  9:01 AM Monday the stage was 23.8 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 23.6 feet...Farmers field to the north of the creek near
  Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC027-012216-
/O.EXT.KTOP.FL.W.0021.000000T0000Z-170502T0824Z/
/CYCK1.1.ER.170501T0835Z.170501T1230Z.170501T2024Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Republican River at Clay Center.
* until late tonight.
* At  8:45 AM Monday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 15.0 feet...Lowland agricultural flooding occurs from 
  U.S. Highway 24 to Milford Lake.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
314 
WGUS83 KTOP 012137
FLSTOP
Flood Statement 
National Weather Service Topeka KS
437 PM CDT Mon May 1 2017

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Black Vermillion River at Frankfort affecting Marshall County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-020537-
/O.EXT.KTOP.FL.W.0022.000000T0000Z-170502T1108Z/
/BLRK1.1.ER.170501T0853Z.170501T1915Z.170501T2308Z.NO/
437 PM CDT Mon May 1 2017

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Tuesday morning.
* At  4:15 PM Monday the stage was 26.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-020537-
/O.EXT.KTOP.FL.W.0019.000000T0000Z-170502T1024Z/
/FKFK1.1.ER.170501T0502Z.170501T1345Z.170501T2224Z.NO/
437 PM CDT Mon May 1 2017

The Flood Warning continues for
  The Black Vermillion River at Frankfort.
* until late tonight.
* At  3:30 PM Monday the stage was 20.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 19.0 feet...Minor flooding of lowland areas occurs along
  the river from Vermillion to the mouth of the Black Vermillion 
  River.

&&

LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657




$$
659 
WGUS83 KTOP 020119
FLSTOP
Flood Statement 
National Weather Service Topeka KS
819 PM CDT Mon May 1 2017

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-020919-
/O.EXT.KTOP.FL.W.0022.000000T0000Z-170502T1635Z/
/BLRK1.1.ER.170501T0853Z.170501T1915Z.170502T0435Z.NO/
819 PM CDT Mon May 1 2017

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Tuesday morning.
* At  7:15 PM Monday the stage was 26.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$
507 
WGUS83 KTOP 021009
FLSTOP
Flood Statement 
National Weather Service Topeka KS
509 AM CDT Tue May 2 2017

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Big Blue River near Blue Rapids affecting Marshall County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-021039-
/O.CAN.KTOP.FL.W.0022.000000T0000Z-170502T1635Z/
/BLRK1.1.ER.170501T0853Z.170501T1915Z.170502T0545Z.NO/
509 AM CDT Tue May 2 2017

The Flood Warning is cancelled for
  The Big Blue River near Blue Rapids.
* At 4:15 AM Tuesday the stage was 25.4 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at 12:45 AM Tuesday.
* Forecast...The river will continue to fall to 22.1 feet by 
  Wednesday morning.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 1, 3:07 AM CDT, 44 minutes earlier.

Area forecast discussion, May 1, 3:07 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
307 AM CDT Mon May 1 2017

.SHORT TERM...(Today and tonight)
Issued at 304 AM CDT Mon May 1 2017

Strong mid level low pressure is currently over northwest MO and
will continue to lift northeastward today. Mid level moisture has
managed to warp completely around the low pressure. This moisture
along with some weak frontogenesis has caused an area of rain
mainly over northeast KS early this morning. This lift should
weaken and move northeastward later this morning no longer
supporting the rain. Although the synoptic trowal is beginning to
move over north central KS now and should clip northern KS with
more precipitation. The low level temperature profile in this
region is supporting a mixture of rain and snow. Given the surface
temperatures in the mid 30s and the light precipitation rates do
not expect much if any accumulation. Most locations should be dry
shortly after sunrise and the clouds should begin to scatter out
as the trowal exits. The strong pressure gradient on the backside
of the system will support gusty winds out of the northwest.
Forecast soundings show that gusts could approach 40 mph again in
north central KS around mid day. Highs today will manage to reach
the upper 50s and lower 60s.

.LONG TERM...(Tuesday through Sunday)
Issued at 304 AM CDT Mon May 1 2017

Outside of a midweek wave, there will be little in the way of
sensible weather for NE Kansas through the period. This wave will
dig southeastward out of Alberta during the day on Tuesday,
reaching western Kansas on Wednesday morning. At the surface, a
ridge axis extending NW from a northern Gulf high will keep light
flow and moderate temperatures in place for Tuesday. This same
ridge will aid in keeping the developing surface
cyclone/baroclinic zone along the far southern CWA border--an area
that does not need any more rain after this weekend's storm.
Modest moisture convergence and good isentropic upglide will once
again fuel widespread rainfall over the southern half of the CWA.
Higher amounts over an inch are likely closer to the H800-600 Fg
band oriented SW to NE over the far southern CWA, with amounts
tapering off to less than a tenth of an inch north of I-70. This
wave departs Wednesday night with an unseasonably strong omega
block building into the region for the end of the week and the
weekend, bringing with it dry conditions and seasonable
temperatures. Both the GFS and EC are in remarkably good agreement
in holding the highly amplified ridge through much of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1144 PM CDT Sun Apr 30 2017

Kept similar track as previous TAF with cigs coming down and winds
picking up overnight. Do have some low MVFR/IFR cigs for much of
the morning hours, then clearing late afternoon. Added a line to
bring down winds in the evening.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Sanders
LONG TERM...Skow
AVIATION...67
Hazardous weather outlook, May 1, 3:06 AM CDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
306 AM CDT Mon May 1 2017

KSZ008>012-020>024-026-034>040-054>056-058-059-020815-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
306 AM CDT Mon May 1 2017

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Recent rainfall has caused minor flooding on portions of the
Marais Des Cygnes River...Pottawatomie Creek...and Black
Vermillion River. Refer to the Flood Statement for further
details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 1:55 AM CDTRiver Flood WarningTOPMarshall23 hr
May 1, 2:13 AM CDTRiver Flood WarningTOPFranklin30 hr
May 1, 3:24 AM CDTRiver Flood WarningTOPClay22 hr

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.